Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 10, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 25, 2024, 9:40 PM CDT for Leake County, Madison County, Mississippi. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2024, 9:40 PM CDT (02:40 UTC)
- Expired
- Mar 25, 2024, 10:03 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Leake County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 45 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 10:06 PM CDT | TSTM WND DMG | 3 E Thomastown, MS | A couple trees down along Pleasant Grove Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 6:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 787 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
622
WFUS54 KJAN 260240
TORJAN
MSC079-089-260345-
/O.NEW.KJAN.TO.W.0010.240326T0240Z-240326T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
940 PM CDT Mon Mar 25 2024
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Leake County in central Mississippi...
Northeastern Madison County in central Mississippi...
* Until 1045 PM CDT.
* At 940 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Canton, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Farmhaven and Sharon around 945 PM CDT.
Camden around 955 PM CDT.
Carthage, Redwater, and Thomastown around 1010 PM CDT.
Singleton around 1015 PM CDT.
Renfroe around 1020 PM CDT.
Edinburg around 1030 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3264 8971 3263 8973 3258 8979 3259 8979
3258 8983 3259 8984 3258 8986 3256 8987
3256 8989 3254 8990 3253 8993 3265 9002
3293 8968 3293 8932 3275 8932
TIME...MOT...LOC 0240Z 237DEG 41KT 3256 9002
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SAS1 follow-up statement
334
WWUS54 KJAN 260303
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1003 PM CDT Mon Mar 25 2024
MSC079-089-260313-
/O.CAN.KJAN.TO.W.0010.000000T0000Z-240326T0345Z/
Leake MS-Madison MS-
1003 PM CDT Mon Mar 25 2024
...THE TORNADO WARNING FOR LEAKE AND NORTHEASTERN MADISON COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 200 AM CDT for central
Mississippi.
&&
LAT...LON 3264 8971 3263 8973 3258 8979 3259 8979
3258 8983 3259 8984 3258 8986 3256 8987
3256 8989 3254 8990 3253 8993 3265 9002
3293 8968 3293 8932 3275 8932
TIME...MOT...LOC 0301Z 237DEG 41KT 3270 8976
$$
SASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 25, 7:00 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 25, 7:00 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
700 PM CDT Mon Mar 25 2024
...New AVIATION...
.DISCUSSION...
Issued at 456 PM CDT Mon Mar 25 2024
Through tonight:
All continues to be on track concerning the near term severe
weather event as a linear convective system evolves over northeast
Louisiana and southeast Arkansas ahead of an approaching
shortwave trough. The warm sector environment in this area is
characterized by extreme wind shear with effective SRH of 500-700
m2/s2, modest instability with ~500 to 1000 j/kg of MLCAPE, and
an influx of mid/upper 60s sfc dewpoints. Expect the strongest
convergence zone and this associated environment to shift east
through tonight across central/eastern MS, and timing in our
graphic has been updated to reflect a slightly slower trend in the
CAM guidance. An enhanced risk for mesovortices producing damaging
wind gusts/tornadoes continues to be the primary concern in the
messaging, and the extreme shear will promote the potential for a
few strong tornadoes as well. In addition, we are also maintaining
the wind advisory through the evening along with a hazard graphic
for localized flash flooding. /EC/
Tuesday through Sunday: Following the early week system, a dry and
cool airmass will persist through mid week. The airmass will
modify as a ridge builds over the central CONUS late this week
into the weekend, but we should maintain rain-free weather. /EC/
&&
.AVIATION...
(00Z TAFS)
Issued at 656 PM CDT Mon Mar 25 2024
Expect strong gradient winds, the potential for +TSRA, and MVFR
category ceilings to be the primary concerns this forecast period
until the squall line passes. VFR conditions will return from west
to east late tonight and Tuesday morning. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 57 72 45 66 / 100 10 0 0
Meridian 57 77 47 69 / 100 40 0 0
Vicksburg 53 69 43 64 / 100 0 0 0
Hattiesburg 59 79 49 73 / 90 30 0 0
Natchez 54 71 45 66 / 90 0 0 0
Greenville 53 65 42 61 / 100 0 0 0
Greenwood 55 68 42 64 / 100 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 1 AM CDT Tuesday for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 1 AM CDT Tuesday for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 1 AM CDT Tuesday for ARZ074-075.
&&
EC/EC/ECIn the hours before
Local storm report, Mar 25, 8:43 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
843 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM Flash Flood 3 NNE Chase 32.13N 91.67W
03/25/2024 Franklin LA Law Enforcement
Law enforcement reported several roads
flooded in Franklin Parish due to heavy
rain.
&&
CRLocal storm report, Mar 25, 8:48 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
848 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Tstm Wnd Dmg 6 ENE Mangham 32.33N 91.68W
03/25/2024 Franklin LA Law Enforcement
Local law enforcement reported a tree down
near Hwy 132 south of Cleve Smith Rd.
&&
CRLocal storm report, Mar 25, 8:55 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
855 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Non-Tstm Wnd Dmg 3 WNW Byram 32.19N 90.30W
03/25/2024 Hinds MS Public
Tree down due to gradient wind near Ashley
Park Dr.
&&
CRLocal storm report, Mar 25, 9:01 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
901 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Non-Tstm Wnd Dmg 6 ENE Mangham 32.33N 91.68W
03/25/2024 Franklin LA Law Enforcement
Corrects previous tstm wnd dmg report from 6
ENE Mangham. Local law enforcement reported
a few trees down near Hwy 132 and Cleve
Smith Rd between 5 and 6 pm.
&&
CRLocal storm report, Mar 25, 9:02 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
902 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Non-Tstm Wnd Gst Yazoo City 32.85N 90.40W
03/25/2024 E50 MPH Yazoo MS Emergency Mngr
Scattered trees down with the gradient winds
between 6-7pm.
&&
CELocal storm report, Mar 25, 9:21 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
921 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Non-Tstm Wnd Dmg 3 E Richmond 32.39N 91.14W
03/25/2024 Madison LA Law Enforcement
Local law enforcement reported a few trees
down near Hwy 80 between 615 and 630 pm.
&&
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 50 min |
| Mar 25, 7:13 PM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Mar 25, 7:23 PM CDT | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Mar 25, 7:56 PM CDT | Special Weather Statement | JAN | Holmes, Yazoo | 79 min |
| Mar 25, 8:10 PM CDT | Special Weather Statement | JAN | Claiborne, Hinds, Madison | 80 min |
| Mar 25, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 44 min |
| Mar 25, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Warren | 59 min |
| Mar 25, 8:33 PM CDT | Special Weather Statement | JAN | Carroll, Grenada, Leflore, Montgomery | 57 min |
| Mar 25, 9:07 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 38 min |
| Mar 25, 9:50 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 55 min |
| Mar 25, 9:55 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Mar 25, 10:06 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 3 hr |
| Mar 25, 10:43 PM CDT | Flash Flood Warning | JAN | Rankin | 3 hr |
| Mar 25, 10:53 PM CDT | Special Weather Statement | JAN | Scott, Simpson, Smith | 37 min |
| Mar 25, 11:10 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 65 min |
| Mar 26, 12:21 AM CDT | Special Weather Statement | JAN | Covington, Jasper, Jefferson Davis | 54 min |
| Mar 26, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 34 min |
| Mar 26, 8:40 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 6 days |
| Mar 26, 8:40 AM CDT | River Flood Warning | JAN | Hinds, Warren | 5 days |
| Mar 26, 8:52 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 3 days |
| Mar 26, 8:52 AM CDT | River Flood Warning | JAN | Lawrence | 4 days |
| Mar 26, 8:52 AM CDT | River Flood Warning | JAN | Marion | 36 hr |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.